MAUDE Adverse Event Report: MEDTRONIC PERFUSION SYSTEMS MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS

MEDTRONIC PERFUSION SYSTEMS MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CB4W67R15
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
With the available information, medtronic cannot confirm or deny the root cause of this occurrence as no product has been returned to date.Medtronic's investigation is still in progress.
 
Event or Problem Description
Medtronic received information that after initiating extracorporeal membrane oxygenation (ecmo) support using a medtronic tubing pack, the customer observed very low patient blood pressure.After approximately seven minutes, the customer realized the red and blue labels on the tubing outside of the sterile field, did not coincide with the red blue labels on the inside of the sterile field that were connected to the arterial and venous cannula.The lines were clamped, tubing cut, and circuit re-connected the correct way.Patient blood pressure returned to normal and no adverse patient effects were reported.The product is not expected to return to medtronic for analysis.During priming of this circuit, the customer observed a leak from the 3/8 inch connector with blue tape.The customer cut the piece to replace it with another connector.While the leaking connector had blue tape present, the replacement connector did not.After the connector was replaced, priming was completed and ecmo initiated.
 
Additional Manufacturer Narrative
Medtronic is pursuing additional information to clarify the official cause of patient death and confirm whether or not the medtronic product event caused or contributed to the patient outcome.Conclusion of medtronic investigation: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The root cause for this event could not be determined.Although the root cause could not be determined, the medtronic quality engineers implemented a simplified process for the tubing pack assembly as a preventative measure.
 
Event or Problem Description
Medtronic received information that during a procedure, the customer observed very low patient blood pressure for approximately 7 minutes.After 7 minutes, the customer realized the red and blue labels on the tubing in the clamshell outside the sterile field, did not coincide with the red and blue labels on the inside of the sterile field.The customer clamped the tubing, re-adjusted to ensure the red/blue orientation was correct, un-clamped the tubing and resumed ecmo support.The customer indicated the patient blood pressure returned to normal.The product is not expected to return to medtronic.After several more days on ecmo support, the patient ultimately expired on (b)(6) 2016.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC PERFUSION SYSTEMS
7611 northland drive
brooklyn park MN 55428
MDR Report Key6221811
Report Number2184009-2017-00002
Device Sequence Number408084
Product Code DTZ
UDI-Device Identifier00643169602762
UDI-Public00643169602762
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K891687
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2017
Device Model NumberCB4W67R15
Device Catalogue NumberCB4W67R15
Device Lot Number211403627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2016
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
01/13/2017
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date02/06/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1